MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis and underwent a visual and tactile examination.The balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon pinhole was noted, located approximately at the proximal markerband.The rated burst pressure for this device as per hub is 20 atmospheres.No kinks or damages were noted on the shaft and tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.
 
Event or Problem Description
Reportable based on the device analysis completed on 30may2024.It was reported that balloon leak occurred.The target lesion was located in the coronary vein, and the patient underwent a transjugular portal shunt.An 8.0 x 60, 135cm mustang balloon catheter was advanced to dilate a non-boston scientific stent.During the procedure, indirect portal vein angiography was conducted to visualize the relationship between the portal vein and the liver vein.Direct portal vein angiography revealed that the main portal vein was unobstructed, though the gastric coronary vein appeared thickened and sluggish.Portal pressure was recorded at 37 mmhg.However, upon inflation, the balloon leaked, and pressure could not be maintained even after the balloon was removed from the patient.The device was replaced for another of the same model to complete the procedure.No complications reported, and patient status was stable.However, device returned analysis revealed a pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19587909
Report Number2124215-2024-37941
Device Sequence Number3506072
Product Code FGE
UDI-Device Identifier08714729794714
UDI-Public08714729794714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030944163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight86 KG